A characterization of the multivariate normal distribution and some remarks on linear estimators

Arthur Cohen, Andrew Rukhin, William E. Strawderman

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

A characterization of the multivariate normal distribution is given. The characterization is essentially based on spherical symmetry and linearity of the posterior mean of a translation parameter vector. In addition some remarks concerning admissibility of linear estimators are made.

Original languageEnglish (US)
Pages (from-to)361-365
Number of pages5
JournalJournal of Statistical Planning and Inference
Volume17
Issue numberC
DOIs
StatePublished - 1987

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty
  • Applied Mathematics

Keywords

  • Admissibility
  • Bayes estimator
  • Characterization
  • Infinite divisibility
  • Linear estimation
  • Multivariate normal
  • Spherically symmetric distributions

Fingerprint

Dive into the research topics of 'A characterization of the multivariate normal distribution and some remarks on linear estimators'. Together they form a unique fingerprint.

Cite this